Delay Robustness of an mathcal L1 Adaptive Controller for a Class of Systems with Unknown Matched Nonlinearities

Kim Doang Nguyen, Yang Li, Harry Dankowicz

Research output: Contribution to journalArticlepeer-review

Abstract

This paper studies the delay robustness of an L-1 adaptive controller designed for systems with unknown matched nonlinearities and unknown input-gain matrices. The analysis establishes rigorously the existence of a positive lower bound for the closed-loop system's time-delay margin (TDM), provided that a filter bandwidth and an adaptive gain are chosen sufficiently large. In this case, if the input delay is below a critical value, then the state and control input of the control system follow those of a nonadaptive, robust reference system closely. The analysis also suggests a way to estimate this lower bound for the delay robustness using Padé approximants. Results from forward simulation are consistent with the Padé estimate and with an explicit upper bound on the TDM which decays to 0 as the filter bandwidth grows without bound.

Original languageEnglish (US)
Article number7927430
Pages (from-to)5485-5491
Number of pages7
JournalIEEE Transactions on Automatic Control
Volume62
Issue number10
DOIs
StatePublished - Oct 2017

Keywords

  • Adaptive control
  • delay systems
  • nonlinear control systems
  • robustness

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Computer Science Applications
  • Electrical and Electronic Engineering

Fingerprint Dive into the research topics of 'Delay Robustness of an mathcal L1 Adaptive Controller for a Class of Systems with Unknown Matched Nonlinearities'. Together they form a unique fingerprint.

Cite this